Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 112, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at Apr 18, 2016, 11:28 PM CDT for Montgomery County, Texas. It was in force for 65 hr.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2016, 11:28 PM CDT (04:28 UTC)
- Expired
- Apr 21, 2016, 4:04 PM CDT
- In force
- 65 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Minor
County Montgomery County, TX
The radar
The Houston radar (KHGX), 101 km from the middle of the area, began a volume at 04:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lake Creek above The Woodlands (FCWT2). The gauge peaked at 142.14 ft at Apr 19, 2016, 7:00 AM CDT.
- Action stage
- 129 ft
- Minor stage
- 138 ft
- Moderate stage
- 142 ft
- Major stage
- 154 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08067920, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Apr 18, 10:38 PM CDT, 50 minutes earlier.
Area forecast discussion, Apr 18, 10:38 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1038 PM CDT MON APR 18 2016
.DISCUSSION...
SE TX LOOKS LIKE WE ARE GOING TO BE GETTING A MUCH NEEDED BREAK
FROM PCPN FOR THE OVERNIGHT HRS. PER THIS LATEST ROUND OF SHRAS
CURRENTLY MOVING INTO THE AREA THE AIRMASS OVER SE TX HAS STAB-
ILIZED/COOLED OFF ENOUGH FOR THE ACTIVITY TO WEAKEN AS IT TREKS
ACROSS TO THE EAST. HOWEVER THIS RESPITE COULD BE SHORT-LIVED.
FOLLOWING ANOTHER SHORTWAVE (VIA WV IMAGERY) THAT COULD MOVE IN
FROM THE WEST LATE TOMORROW MORNING INTO THE AFTN. STILL UNSURE
WITH REGARD TO WHAT LEFTOVER BOUNDARIES MAY STILL BE AROUND FOR
THIS TIME FRAME...BUT NO MAJOR ARGUMENTS WITH KEEPING POPS ELE-
VATED FOR TOMORROW. FOR TONIGHT...DID LOWER POPS AFTER MIDNIGHT
GIVEN THE ONGOING RADAR TRENDS. 41
&&
PREV DISCUSSION... /ISSUED 410 PM CDT MON APR 18 2016/
THE FLOODING CONTINUES...ESPECIALLY ALONG THE REGIONAL BAYOUS AND
CREEKS...AND THESE SWOLLEN OUT OF BANKS CONDITIONS WILL PERSIST
THROUGH THE NEXT COUPLE OF DAYS. RAIN PROBABILITIES REMAIN HIGH
THROUGH THURSDAY AS WESTERN SHORTWAVE DISTURBANCES PASS AROUND THE
SOUTHEASTERN EDGE OF THE SLOW NORTHEAST WOBBLING UPPER LOW OUT OF
COLORADO. FORECASTER CONFIDENCE IS MODERATE TO HIGH ON THE RE-
OCCURRENCE OF PERIODS OF HIGH RAINFALL EXACERBATING FLOODING
CONCERNS. IT WILL NOT TAKE MUCH MORE THAN 1 TO 2 INCH PER HOUR
RATES TO AGAIN CREATE URBAN SHEET (STREET) FLOODING AND LIFT LOCAL
AREA RIVERS...CREEKS AND BAYOUS UP ABOVE LOW/MODERATE FLOOD LEVELS
(IF THESE RATES FALL ON OR JUST UPSTREAM OF THEIR RESPECTIVE
BASINS). RECENT INSPECTION OF COMPOSITE RADAR DEPICTS THE NEXT
POSSIBLE ROUND OF CONVECTION (FROM THE NEXT WAVE-IN-LINE WITHIN
THE SOUTHWESTERLY FLOW) TRAVELING ACROSS WEST CENTRAL TEXAS THAT
MAY IMPACT THE AREA DURING THE OVERNIGHT HOURS. THERE IS ANOTHER
AREA OF RAIN/STORMS THAT IS MOVING UP THE COAST FROM THE COASTAL
BEND THAT MAY HOLD TOGETHER AND PASS OVER THE CWA TONIGHT INTO
EARLY TUESDAY MORNING. ALTHOUGH EXTREME RATES OF GREATER THAN 8
INCHES ARE NOT COMPLETELY IMPOSSIBLE...AVERAGE RAINFALL AMOUNTS
SHOULD AVERAGE BETWEEN AN AREAWIDE 2 TO 4 INCHES...WITH LOCALIZED
NEAR 6 INCHES. STORM MOTION MAY BE A BIT FASTER (THAN THIS
MORNING) BUT NOT OVERLY SO AS 1) CURRENT STORM MOTION IS SLOW OVER
CRP'S FA AND 2) THE MAIN SW-TO-NE SYNOPTIC STATIONARY BOUNDARY
STILL RESIDES OVER CENTRAL TEXAS. IN THE QUIET NEAR TERM THE STILL
MOIST AIR MASS WILL BE RE-CHARGING AND...WHEN THE NEXT WAVE ENTERS
FROM THE WEST...ANOTHER ROUND OF RAIN THAT CAN PRODUCE 1-2 INCH
PER HOUR RATES WILL STILL CREATE PROBLEMS OVER THESE SATURATED
GROUNDS/ SWOLLEN TRIBUTARIES.
THIS 5H LOW WILL WOBBLE EASTWARD OUT OF THE WESTERN PLAINS AS AN
UPPER WAVE TROUGH EARLY THURSDAY AND THIS WILL BEGIN THE DRYING
OUT PROCESS FROM FRIDAY ONWARD. GLOBAL MODELS HAVE 6 HOUR QPF IN
THROUGH THURSDAY AFTERNOON AND THIS FORECAST DOES HAVE LIKELY POPS
IN PLACE BOTH WEDNESDAY AND THURSDAY AFTERNOONS. THE TIMING OF
EACH SUCCESSIVE SHORTWAVE DISTURBANCE KICKING OFF ANOTHER ROUND OF
REGIONAL CONVECTION WILL BE DIFFICULT AND AMOUNTS HARD TO PIN-
POINT SO...FOR PLANNING PURPOSES...EXPECT RETURN PERIODS OF RAINFALL
THAT WILL AGGRAVATE LOCAL FLOODING WHILE MONITORING RADAR/FUTURE
FORECASTS AND PREPARE ACCORDINGLY. UPPER RIDGING TO BUILD IN OVER
THE SOUTHERN PLAINS FRIDAY AND SATURDAY...A FRONTAL PASSAGE FRIDAY
WILL FINALLY SCOUR OUT PRECIPITATION. EARLY WEEK PRECIPITATION
CHANCES INCREASE BACK TO MODERATE FROM THE WEST AS THE NEXT
PACIFIC LOW DIVES DOWN OUT OF CA AND INTO THE DESERT SW SATURDAY.
THIS WILL KEEP ONSHORE FLOW/MOISTURE PUMP IN PLACE (GREATER THAN
1.6 INCH PWATS AGAIN?) WHILE ALLOWING THE UPPER LEVELS TO BECOME
MORE DIFFULENT IN TIME. DAY TO DAY MAXIMUM TEMPS WILL GENERALLY
FALL IN THE AVERAGE MID-UPPER 70S...SLIGHTLY COOLER IF RAIN FALLS
DURING THE AFTERNOON...AND SUBSEQUENT COOLING WILL OCCUR ON DAILY
LATE WEEK MORNING'S MIN TEMPS BEHIND FRIDAY'S FRONTAL PASSAGE. 31
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 67 77 67 80 65 / 80 80 40 70 40
HOUSTON (IAH) 68 77 67 80 66 / 80 80 40 70 60
GALVESTON (GLS) 70 75 70 76 69 / 70 80 30 60 50
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
WALLER...WASHINGTON...WHARTON.
COASTAL FLOOD WARNING UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: CHAMBERS...GALVESTON...HARRIS.
COASTAL FLOOD ADVISORY UNTIL 1 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: BRAZORIA...MATAGORDA.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 AM CDT TUESDAY FOR
THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND TO
FREEPORT OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL
20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO
60 NM.
&&Hazardous weather outlook, Apr 18, 7:39 AM CDT, 15 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 739 AM CDT MON APR 18 2016 TXZ163-164-176>179-195>200-210>214-226-227-235>238-191245- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA- MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WHARTON- 739 AM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT EXTENSIVE FLASH FLOODING HAS OCCURRED AND MORE IS POSSIBLE AS BANDS OF THUNDERSTORMS MOVE ACROSS THE AREA. ALREADY 10 TO 16 INCHES OF RAIN HAS FALLEN IN SOME AREAS AND SEVERAL ADDITIONAL INCHES OF RAIN WILL BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS UNTIL TUESDAY MORNING AND THE WATCH MAY NEED TO BE EXTENDED. COASTAL FLOODING WILL BE A PROBLEM FOR WESTERN PORTIONS OF GALVESTON BAY INCLUDING COASTAL PARTS OF HARRIS AND GALVESTON COUNTIES. COASTAL FLOOD WARNINGS EXTEND DOWN THE UPPER TEXAS COAST AS TIDE LEVELS RUN ABOUT 2 TO 3 FEET ABOVE ASTRONOMICAL TIDES. COASTAL FLOODING WILL BE POSSIBLE THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FLASH FLOODING WILL BE POSSIBLE TUESDAY AND POSSIBLY WEDNESDAY AS ADDITIONAL ROUNDS OF SHOWERS AND THUNDERSTORMS POTENTIALLY MOVE OVER ALREADY SATURATED SOIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. GMZ330-335-350-355-370-375-191245- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 739 AM CDT MON APR 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR THE UPPER TEXAS COAST THROUGH MONDAY MORNING FOR WINDS AROUND 20 TO 25 KNOTS AND SEAS BUILDING ABOVE 7 FEET. EAST TO SOUTHEAST WINDS WILL CAUSE AN INCREASED POTENTIAL FOR RIP CURRENTS ALONG GULF FACING BEACHES. A COASTAL FLOOD WARNING IS IN EFFECT THROUGH MONDAY MORNING WITH TIDE LEVELS 1.5 TO 3 FEET ABOVE NORMAL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SMALL CRAFT ADVISORIES WILL CONTINUE INTO MONDAY. RIP CURRENT THREAT WILL CONTINUE THOUGH TUESDAY. ELEVATED TIDE LEVELS OF 1 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE MAINLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND MONDAY.
The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 7:11 PM CDT | River Flood Warning | HGX | Lavaca | 45 hr |
| Apr 18, 7:11 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 65 hr |
| Apr 18, 7:11 PM CDT | River Flood Warning | HGX | Jackson, Lavaca | 4 days |
| Apr 18, 7:11 PM CDT | River Flood Warning | HGX | Jackson | 5 days |
| Apr 18, 7:11 PM CDT | River Flood Warning | HGX | Jackson | 3 days |
| Apr 18, 7:58 PM CDT | Special Marine Warning | HGX | 92 min | |
| Apr 18, 11:28 PM CDT | River Flood Warning | HGX | Matagorda, Wharton | 26 hr |
| Apr 18, 11:28 PM CDT | River Flood Warning | HGX | Colorado, Jackson, Wharton | 58 hr |
| Apr 19, 6:46 AM CDT | Areal Flood Warning | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Liberty and 5 more | 6 hr |
| Apr 19, 12:29 PM CDT | Areal Flood Warning | HGX | Austin, Colorado, Fort Bend, Grimes, Harris, Montgomery and 4 more | 30 hr |
| Apr 19, 2:18 PM CDT | Areal Flood Advisory | HGX | Harris | 57 min |
| Apr 19, 4:39 PM CDT | Special Weather Statement | HGX | San Jacinto | 51 min |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.